Discussions that mention atenolol

Rare Disorders board


Since I don't have Pheo, I thought I'd start a new thread to answer a couple of questions. For the last three nights I've gone down to 25 mg of Atenolol and I did notice a difference at times (that strong heart beat, but not so rapid). After seeing my GP yesterday, at this point she things (and I think my cardio is on this track) that my symptoms are related to anxiety. This is hard for me to accept because with the exception on 2-3 panic attack feelings thru my whole life, that were isolated, I've never had something on-going like this. Hence my worry that I had some dreaded heart condition (which I actually do but it's not causing me problems) or disease. However, since I have been feeling better, I need to pursue how I can fix this and hopefully never happen again.

My GP said that tapering 3-4 days at a time would be okay and since I hadn't been on the Atenolol long (about a month) that I could probably stop after the 25mg point, but to realize that once I stop, I probably will notice a higher HR for a couple of days. So I probably will go off this weekend. Right now, she prescribed a different sleeping aid for the short term that also helps with anxiety (I forgot the name) and to see her in two weeks to evaluate my symptoms.

She was not so open about checking for hormonal imbalances and suggested that was on the "finge" of medicine. So I will be pursuing that separately, which is fine. Not sure if I should go back to my gyno or try to find and endocrinologist. Have you pursued this at all with any luck?

How are you doing on the lower Atenolol? Why were you taking to begin with? I mean is your Dr. okay with you going off? I've definitely noticed a change in my energy level. I'm a pretty energetic person - always doing something (at least outside of work, at work I'm mostly at a desk) and I jog 3-4 days a week and weight lift 1-2 days a week.

(Sorry about the rambling!)
Hi, I too am on Atenolol. Maybe I mentioned this. But I feel it doesn't help me with my problem. Like your dr said, mine said that going off of it at 25 mg would cause me no problem. I, though, took at 25 mg and split it in half, taking it for a few days, but that equated to 25 mgs anyway. I saw my dr today. He told me just to get off of it and see how I feel drug free in two weeks. I worry that this will not be the end of my problems, but only time will tell. If you come up with anything else, of course, post it. Thanks.